Alert archive / Nevada / Red Flag Warnings in 2020

Red Flag Warning 15, NWS Las Vegas, NV

June 26, 20204 counties in Nevada; Inyo County, San Bernardino County, Tulare County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jun 26, 2020, 1:05 PM PDT for 4 counties in Nevada; Inyo County, San Bernardino County, Tulare County, California; Mohave County, Arizona. It took effect at Jun 28, 2020, 2:50 AM PDT. It was in force for 41 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2020, 1:05 PM PDT (20:05 UTC)
In effect from
Jun 28, 2020, 2:50 AM PDT
Expired
Jun 29, 2020, 8:00 PM PDT
In force
41 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Tulare County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 160 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 12:15 PM PDTNON-TSTM WND GST 6219 N Mercury (A06ae), NV
Jun 28, 2:54 PM PDTNON-TSTM WND GST 63Owens Valley (Raws), CA
Jun 28, 2:59 PM PDTNON-TSTM WND GST 63Mountain Springs (Raws), NV
Jun 28, 3:47 PM PDTNON-TSTM WND GST 6117 Nne Blue Eagle Ranch, NVMESONET STATION CCRN2 CURRANT CREEK RAWS.
Jun 28, 5:50 PM PDTNON-TSTM WND GST 64Kyle Canyon (Raws), NV
Jun 28, 5:54 PM PDTNON-TSTM WND GST 67Owens Valley (Raws), CA
Jun 28, 6:34 PM PDTNON-TSTM WND GST 611 Ese Red Rock Canyon, NV
Jun 28, 7:20 PM PDTNON-TSTM WND GST 593 Nne Big Bear City, CAMESONET STATION SE585 DOBLE (DUMP ACCESS RD) (SCE).
Jun 28, 10:10 PM PDTNON-TSTM WND GST 658 S Kennedy Meadows, CAMESONET STATION BPKC1 BEAR PEAK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2020-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2020-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-517 J/kg
Mixed-layer LCL
3213 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

134 
WWUS85 KVEF 262005
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
105 PM PDT Fri Jun 26 2020

.Sunday and Monday will bring another opportunity for enhanced
wildfire danger for southeastern California, southern Nevada and
northwestern Arizona. Strong winds and low RH will combine to
create critical fire weather conditions across the entire region
on Sunday. Critical fire weather conditions will persist on 
Monday for northwestern Arizona.

AZZ101-CAZ226>229-NVZ460>466-271200-
/O.UPG.KVEF.FW.A.0009.200628T1400Z-200629T0900Z/
/O.NEW.KVEF.FW.W.0015.200628T1800Z-200629T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Owens Valley/Southern Inyo Forest-Death Valley National Park-
Mojave Desert Including Morongo Valley/Yucca Valley-
Lower Colorado River Valley-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
105 PM PDT Fri Jun 26 2020 /105 PM MST Fri Jun 26 2020/

...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 11 PM
PDT /11 PM MST/ SUNDAY FOR STRONG WINDS AND LOW RH...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM PDT /11 AM MST/ to 11 PM
PDT /11 PM MST/ Sunday. The Fire Weather Watch is no longer in
effect. 


* TIMING...11 AM PDT/MST to 11 PM PDT/MST on Sunday.

* WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Due to dry fuels, low relative humidity and strong 
  winds, any fires that develop will likely spread rapidly. 
  Outdoor activities including fireworks may provide added 
  sources for ignition.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts for more
details and possible Red Flag Warnings.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-271200-
/O.UPG.KVEF.FW.A.0009.200628T1400Z-200630T0400Z/
/O.NEW.KVEF.FW.W.0015.200628T1800Z-200630T0300Z/
Northwest Deserts/Northwest Plateau-
105 PM MST Fri Jun 26 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM SUNDAY TO 8 PM MST
MONDAY FOR STRONG WINDS AND LOW RH...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM Sunday to 8 PM MST Monday.
The Fire Weather Watch is no longer in effect. 


* TIMING...11 AM PDT/MST on Sunday to 8 PM PDT/MST on Monday.

* WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH.

* HUMIDITY...10 to 20 percent.

* IMPACTS...Due to dry fuels, low relative humidity and strong 
  winds, any fires that develop either afternoon will likely 
  spread rapidly. Outdoor activities including fireworks may 
  provide added sources for ignition.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts for more
details and possible Red Flag Warnings.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
6 follow-up statements
303 
WWUS85 KVEF 271050
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
350 AM PDT Sat Jun 27 2020

.Sunday will bring enhanced wildfire danger for southeastern 
California, southern Nevada and northwest Arizona. Strong winds 
and low RH will combine to create critical fire weather conditions
across the entire region on Sunday. Critical fire weather 
conditions will persist on Monday for northwest Arizona.

AZZ101-CAZ226>229-NVZ460>466-272200-
/O.CON.KVEF.FW.W.0015.200628T1800Z-200629T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Owens Valley/Southern Inyo Forest-Death Valley National Park-
Mojave Desert Including Morongo Valley/Yucca Valley-
Lower Colorado River Valley-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
350 AM PDT Sat Jun 27 2020 /350 AM MST Sat Jun 27 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 11 PM PDT /11 PM MST/ SUNDAY FOR STRONG WINDS AND LOW RH...

* TIMING...11 AM PDT/MST to 11 PM PDT/MST on Sunday.

* WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Due to dry fuels, low relative humidity and strong 
  winds, any fires that develop will likely spread rapidly. 
  Outdoor activities including fireworks may provide added 
  sources for ignition.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions.

&&

$$

AZZ102-272200-
/O.CON.KVEF.FW.W.0015.200628T1800Z-200630T0300Z/
Northwest Deserts/Northwest Plateau-
350 AM MST Sat Jun 27 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM SUNDAY TO 8 PM
MST MONDAY FOR STRONG WINDS AND LOW RH...

* TIMING...11 AM PDT/MST on Sunday to 8 PM PDT/MST on Monday.

* WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH.

* HUMIDITY...10 to 20 percent.

* IMPACTS...Due to dry fuels, low relative humidity and strong 
  winds, any fires that develop either afternoon will likely 
  spread rapidly. Outdoor activities including fireworks may 
  provide added sources for ignition.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
240 
WWUS85 KVEF 271901
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1201 PM PDT Sat Jun 27 2020

.Sunday will bring critical wildfire danger for southeastern 
California, southern Nevada and northwest Arizona. Strong winds 
and low RH will combine to create a high risk for wildfire spread 
across the entire region on Sunday. Critical fire weather 
conditions will persist on Monday for northwest Arizona.

AZZ101-CAZ226>229-NVZ460>466-281200-
/O.CON.KVEF.FW.W.0015.200628T1800Z-200629T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Owens Valley/Southern Inyo Forest-Death Valley National Park-
Mojave Desert Including Morongo Valley/Yucca Valley-
Lower Colorado River Valley-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1201 PM PDT Sat Jun 27 2020 /1201 PM MST Sat Jun 27 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM SUNDAY 
FOR STRONG WINDS AND LOW RH...

* TIMING...11 AM to 11 PM on Sunday.

* WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH area
  wide. Gusts over 60 mph possible in higher terrain areas above
  7000 feet and the Owens Valley above 5000 feet. 

* HUMIDITY...5 to 15 percent.

* IMPACTS...Due to dry fuels, low relative humidity and strong
  winds, any fires that develop will likely spread rapidly.
  Outdoor recreational activities involving camp fires or 
  fireworks are highly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions.

&&

$$

AZZ102-281200-
/O.CON.KVEF.FW.W.0015.200628T1800Z-200630T0300Z/
Northwest Deserts/Northwest Plateau-
1201 PM MST Sat Jun 27 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM SUNDAY TO 8 PM
MONDAY FOR STRONG WINDS AND LOW RH...

* TIMING...11 AM on Sunday to 8 PM on Monday.

* WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH.

* HUMIDITY...10 to 20 percent.

* IMPACTS...Due to dry fuels, low relative humidity and strong
  winds, any fires that develop either afternoon will likely
  spread rapidly. Outdoor recreational activities involving camp
  fires or fireworks are highly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
381 
WWUS85 KVEF 280950
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
250 AM PDT Sun Jun 28 2020

CAZ226-282200-
/O.EXT.KVEF.FW.W.0015.200628T0950Z-200629T0600Z/
Owens Valley/Southern Inyo Forest-
250 AM PDT Sun Jun 28 2020

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RH...

* TIMING...Until 11 PM this evening.

* WIND...Local west winds already gusting 40 to 60 mph in parts of 
  the southern Sierra foothills early this morning will become 
  more widespread later this morning through the afternoon and 
  early evening. Southwest to west winds 30 to 45 MPH with gusts 
  50 to 70 MPH can be expected in the southern Sierra and in the 
  Owens Valley near the Sierra foothills. 

* HUMIDITY...5 to 15 percent.

* IMPACTS...Due to dry fuels, low relative humidity and strong 
  winds, any fires that develop will likely spread rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions. Outdoor recreational activities
involving camp fires or fireworks are highly discouraged.

&&

$$

AZZ101-CAZ227>229-NVZ460>466-282200-
/O.CON.KVEF.FW.W.0015.200628T1800Z-200629T0600Z/
Lake Mead NRA/Colorado River-AZ side-Death Valley National Park-
Mojave Desert Including Morongo Valley/Yucca Valley-
Lower Colorado River Valley-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
250 AM PDT Sun Jun 28 2020 /250 AM MST Sun Jun 28 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
THIS MORNING TO 11 PM PDT /11 PM MST/ THIS EVENING FOR STRONG
WINDS AND LOW RH...

* TIMING...11 AM this morning until 11 PM this evening.

* WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH area
  wide. Gusts over 60 mph possible in higher terrain areas above
  7000 feet.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Due to dry fuels, low relative humidity and strong 
  winds, any fires that develop will likely spread rapidly. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions. Outdoor recreational activities
involving camp fires or fireworks are highly discouraged.

&&

$$

AZZ102-282200-
/O.CON.KVEF.FW.W.0015.200628T1800Z-200630T0300Z/
Northwest Deserts/Northwest Plateau-
250 AM MST Sun Jun 28 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST MONDAY FOR STRONG WINDS AND LOW RH...

* TIMING...11 AM this morning until 8 PM Monday evening.

* WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH.

* HUMIDITY...10 to 20 percent.

* IMPACTS...Due to dry fuels, low relative humidity and strong
  winds, any fires that develop either afternoon will likely
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions. Outdoor recreational activities
involving camp fires or fireworks are highly discouraged.

&&

$$


weather.gov/lasvegas
395 
WWUS85 KVEF 281653
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
953 AM PDT Sun Jun 28 2020

AZZ101-CAZ227>229-NVZ460>466-290600-
/O.EXT.KVEF.FW.W.0015.200628T1653Z-200629T0600Z/
Lake Mead NRA/Colorado River-AZ side-Death Valley National Park-
Mojave Desert Including Morongo Valley/Yucca Valley-
Lower Colorado River Valley-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
953 AM PDT Sun Jun 28 2020 /953 AM MST Sun Jun 28 2020/

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM THIS EVENING FOR 
STRONG WINDS AND LOW RH...

* TIMING...Now until 11 PM this evening.

* WIND...Southwest winds 25 to 35 MPH with gusts 40 to 55 MPH 
  area wide. Gusts over 60 mph possible in higher terrain areas 
  above 7000 feet. 

* HUMIDITY...5 to 15 percent.

* IMPACTS...Due to dry fuels, low relative humidity and very strong
  winds, any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions. Outdoor recreational activities
involving camp fires or fireworks are highly discouraged.

&&

$$

AZZ102-290600-
/O.EXT.KVEF.FW.W.0015.200628T1653Z-200630T0300Z/
Northwest Deserts/Northwest Plateau-
953 AM MST Sun Jun 28 2020

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MST MONDAY FOR
STRONG WINDS AND LOW RH...

* TIMING...Until 8 PM Monday evening.

* WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH.

* HUMIDITY...10 to 20 percent.

* IMPACTS...Due to dry fuels, low relative humidity and strong 
  winds, any fires that develop either afternoon will likely 
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions. Outdoor recreational activities
involving camp fires or fireworks are highly discouraged.

&&

$$

CAZ226-290600-
/O.CON.KVEF.FW.W.0015.000000T0000Z-200629T0600Z/
Owens Valley/Southern Inyo Forest-
953 AM PDT Sun Jun 28 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW RH...

* TIMING...Until 11 PM this evening.

* WIND...Local west winds gusting 40 to 60 mph in parts of the 
  southern Sierra foothills early this morning will become more 
  widespread later this morning through the afternoon and early 
  evening. Southwest to west winds 30 to 45 MPH with gusts 50 to 
  70 MPH can be expected in the southern Sierra and in the Owens 
  Valley near the Sierra foothills.

* HUMIDITY...5 to 15 percent.

* IMPACTS...Due to dry fuels, low relative humidity and strong 
  winds, any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions. Outdoor recreational activities
involving camp fires or fireworks are highly discouraged.

&&

$$


weather.gov/lasvegas
103 
WWUS85 KVEF 290549
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1049 PM PDT Sun Jun 28 2020

AZZ101-CAZ227>229-NVZ460>466-290700-
/O.EXP.KVEF.FW.W.0015.000000T0000Z-200629T0600Z/
Lake Mead NRA/Colorado River-AZ side-Death Valley National Park-
Mojave Desert Including Morongo Valley/Yucca Valley-
Lower Colorado River Valley-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1049 PM PDT Sun Jun 28 2020 /1049 PM MST Sun Jun 28 2020/

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT /11 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW RH...

Relative humidity values have started to recover above 15 percent
around Las Vegas and Lincoln County. In the Spring Mountains,
humidity values are running between 20 and 30 percent. Winds will
also start to diminish between 11 pm and 1 am Sunday as a cold
front moves south through Lincoln, Clark and southern Nye
Counties.  

$$

CAZ226-290700-
/O.EXP.KVEF.FW.W.0015.000000T0000Z-200629T0600Z/
Owens Valley/Southern Inyo Forest-
1049 PM PDT Sun Jun 28 2020

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW RH...

Relative humidity values have recovered above 15 percent behind a
cold front moving south through the Owens Valley. The Red Flag
Warning will be allowed to expire.

$$

AZZ102-291400-
/O.CON.KVEF.FW.W.0015.000000T0000Z-200630T0300Z/
Northwest Deserts/Northwest Plateau-
1049 PM MST Sun Jun 28 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST MONDAY FOR
STRONG WINDS AND LOW RH...

* TIMING...Until 8 PM Monday evening.

* WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH.

* HUMIDITY...10 to 20 percent.

* IMPACTS...Due to dry fuels, low relative humidity and strong 
  winds, any fires that develop either afternoon will likely 
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions. Outdoor recreational activities
involving camp fires or fireworks are highly discouraged.

&&

$$


weather.gov/lasvegas
850 
WWUS85 KVEF 291309
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
609 AM PDT Mon Jun 29 2020

AZZ102-300300-
/O.CON.KVEF.FW.W.0015.000000T0000Z-200630T0300Z/
Northwest Deserts/Northwest Plateau-
609 AM MST Mon Jun 29 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RH...

* TIMING...Until 8 PM this evening.

* WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH.

* HUMIDITY...10 to 20 percent.

* IMPACTS...Due to dry fuels, low relative humidity and strong 
  winds, any fires that develop either afternoon will likely 
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions. Outdoor recreational activities
involving camp fires or fireworks are highly discouraged.

&&

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 26, 10:38 AM PDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 26, 10:38 AM PDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1038 AM PDT Fri Jun 26 2020

.SYNOPSIS...Afternoon thunderstorm activity with brief heavy rain
and gusty outflow winds will be possible again today as a weather
system moves overhead. Another more potent weather system will
impact the area late this weekend, bringing strong southwest winds
Sunday and a significant cool down by Monday. Cooler temperatures
will remain through much next week ending the week with near
normal temperatures.
&&

.UPDATE...While RAP products have been underanalyzing the moist
surface air, thermodynamics today look weaker than previously
expected. Still, afternoon buildups are expected on the mountains
from Lincoln County all the way down towards Twentynine Palms with
some gusty outflow possible. Updated forecast with latest high-
resolution guidance.
&&

.DISCUSSION...Today through next Friday.

The shortwave currently digging into southeast CA and southwest NV
will continue its journey southeast making its way overhead later
this afternoon. Ample forcing will continue this afternoon under the
low center and elongated trough axis, providing enough ascent for
thunderstorms to develop. Thunderstorms are expected to develop
along this axis and initially form over the higher terrain. Forecast
soundings indicate very dry low levels (below ~600mb), SBCAPE of 500-
1200 J/kg, DCAPE 1500-2000 J/kg and steep lapse rates with high
dewpoint depressions making the primary impact gusty outflow
winds. Though, given weak 0-6km shear profiles and lower CAPE
values, storms likely won't be able to organize much and updraft
strength will be tempered so outflow winds to 30-40 mph are more
likely. Light mean winds will produce slow moving storms which may
create localized ponding/ minor flooding concerns for normally
flash flood prone spots. Outside of storm influences, winds are
expected to be lighter areawide this afternoon. Slightly 'cooler'
temperatures than yesterday expected this afternoon.

Mostly dry conditions expected Saturday as the shortwave shifts
farther southeast. Lingering moisture Saturday will likely lead to
cumulus buildups over the higher terrain leading to a few virga
showers. Breezy southwest winds expected Saturday afternoon-evening
as a potent trough begins to dig into the Great Basin region,
resulting in increased pressure gradients. Within the next 7 days, Saturday
will be the last day with above normal temperatures.

A more potent trough is still expected to move through the Great
Basin late this weekend into early next week. Since there is limited
moisture with this system the main concerns will be wind and fire
weather. A belt of strong southwest winds is expected Sunday into
Monday in response to the tightening pressure gradients. Strongest
winds are expected Sunday afternoon with gusts as high as 40-50
mph. Additionally, a strong cold front moving through the area
Monday will drastically drop temperatures Monday afternoon.
Current forecast drops temperatures 12-15 degrees in less than a
24 hour period. General troughiness will remain across the Great
Basin region through midweek and transition to more southwest flow
as a ridge of high pressure builds over the south-central CONUS by
late week. Temperatures will gradually increase through next week
with near normal temperatures to end the work week before the
holiday weekend.
&&

.AVIATION...For McCarran...Winds will become light and variable
early this morning followed by easterly components 6-8 knots during
the early afternoon. An unstable air mass will lead to thunderstorms
developing around the mountains of southern Nevada during the
afternoon and there will be potential for thunderstorms with cloud
bases around 10 kft in the vicinity of the airport. Thunderstorm
wind gusts of 25-30 knots from the south or southwest may push
through the terminal area late in the afternoon. Conditions should
stabilize early this evening with typical light southwest winds and
clearing skies overnight.

For the rest of southern Nevada, northwest Arizona and southeast
California...A low pressure system and an unstable air mass over the
region today will produce isolated to scattered afternoon
thunderstorms over southern Nevada and parts of Inyo and San
Bernardino counties in southeast California this afternoon. Pulse
storms with slow movement can be expected. Thunderstorm wind gusts
of 25-35 knots will be the primary hazard between 21Z and 02Z.
Conditions will stabilize this evening with light winds and clearing
skies tonight.
&&

.FIRE WEATHER...Elevated to critical fire weather concerns are
expected across the region over the next few days. Isolated to
scattered thunderstorms are expected this afternoon across southern
NV, southeast CA and northwest AZ. Dry lightning may be a concern,
but the bigger concern will be gusty outflow winds. Another round of
more widespread winds and low humidity will create critical fire
weather conditions for Sunday, lingering into Monday for Northwest
Arizona.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Steele
DISCUSSION/FIRE...Kryston
AVIATION...Adair

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:43 PM PDTDust Storm WarningVEFNye62 min
Jun 26, 1:00 PM PDTWind AdvisoryVEFClark, Esmeralda, Lincoln, Nye60 hr

Nearby

Red Flag Warnings in Nevada, 2020Red Flag Warnings in California, 2020Red Flag Warnings in Arizona, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.